Cisplatin and hearing loss

freelancer
Occasional Contributor

Cisplatin and hearing loss

Hi there, 

first I want to say that, I hope and pray that anyone inflicted by cancer a full recovery, or at the very least, all the support needed both medical and psychological. And those that are cancer free, a full life free of cancer.

 

I wanted to ask and see if anyone had a similar experience as mine, 

A few years ago I was treated with cisplatin, that lasted for roughly 6 months.

A few months after treatment I realized that I started having slight hearing loss accompanied by ear ringing (tinnitus).

I was wondering if, even after so many years. Is cisplatin still inside my system? and if so, can the left over cisplatin still cause even more hearing loss?

thank you

 

 

Edit:

 

I just realized that I did ask a variation of this question in the past and for some reason or another did not see the many replies from other users.

Since I dont know how to delete a post I will just post this link to that conversation in case someone else is looking for answers.

https://onlinecommunity.cancercouncil.com.au/t5/Treatments-and-side-effects/tinnitus-and-hearing-pro...

 

2 REPLIES 2
MyheroCoolSpy
Contributor

Re: Cisplatin and hearing loss

Thank you for that link! I hope you are doing well now.
Reply
0 Kudos
Colin81
Contributor

Re: Cisplatin and hearing loss

Hi Freelancer,

Not sure if this any help at all but just over 3 years ago I had bone marrow stem cell transplant which consisted of several months in hospital and many, many visits (and stays) in hospital and visiting all the various specialists associated with this procedure. During my recovery process I was given an oral medication (I really can't remember its name) I started taking it as recommended and in the space of a week or so I was totally deaf. Back to the Dr's and yes he confirmed that this is one of known side effects and that it was probably permanent (shouldn't I have known??) anyway my GP believed that my hearing would recover in time as I was taken straight of the medication. In order for me to go back to work I was fitted with some (very expensive hearing aids) and that seemed to be the end of it. Three plus years on my hearing has essentially returned (not fully) and I have newer better hearing aids as I still have a level of hearing loss, which is probably age related, still have the tinnitus which wasn't there previously.

 

I hope you are still okay and stay that way.

 

Colin

Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.